About

Member has chosen to not make this information public.

Groups (1)

Pages

Member not yet following any Pages.

Posts (8)

Sep 27, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I am not a medical professional, but I have been on 75 mg. for over 10 years. It appears you might be tapering too quickly. I have been tapering for nearly 3 months now, with decrease in dosages by about 20 %, every month. I am now on about 7 mg. When I stopped completely, a week or so ago, I had brain shivers, so I am tapering even more slowly. My experience is that slow and steady seems to work best for me.

Sep 21, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

you are absolutely correct. I tried tapering (from 75 mg./day) over 3 months (but reducing the dosage by 18 mg. every 3 weeks). It was pretty rough. When I stopped all together on Monday of this week, I found I was experiencing nausea and brain shivers and fatigue like I had in the very early days. As much as I want to get off it, I realize slow and steady does the course. Fortunately I have not been on the XR so I can keep cutting the 75 mg tablets down into smaller chunks. I think I'm about at 10 mg. chunks which I will take for at least another month. At this rate, I have enough tablets for a year or more. I will take that long if I need to. I will increase the dosage slightly if I need to minimize the worst side effects. I am also trying L-Tryptophan, and a daily detox – not sure if they will be of any benefit, but it couldn't hurt. I am grateful for the information I have gotten here. I found nothing helpful in medical literature and my GP is clueless.

Sep 19, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

After a 3 month taper I have finally discontinued Effexor. I was on 75 mg. And tapered by 25% every 3 weeks. I Would describe my withdrawal symptoms as moderate. I probably should have tapered a little more slowly. The nausea and diarrhea were the worst. I was able to minimize brain zaps, but now that I'm off completely I am experiencing mild zaps, but the nausea has gone and diarrhea has lessened. I found grated ginger with club soda to help best with nausea.. During the first month I found CBD oil 4 drops under tongue 2 times a day to help with the brain zaps but it might have been psychosomatic. My heart goes out to all those withdrawing from this drug. Everyone is different, so find what works for you. I was grateful for the info here that helped me understand my symptoms so I didn't panic with what I was experiencing, not knowing if it was something else. My GP was unfamiliar with effector withdrawal, so I did it on my own. I recommend doing it under psychiatric supervision if you have that available.

Jun 17, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

thanks . I'll try and up my dosage of the CBD.

Jun 17, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I'm not a psychiatrist or pharmacist, but I believe Wellbutrin works differently, and going off it is not as hard as Effexor. I had to go off Effexor as it was raising my blood pressure, and just missing a single dose caused me side effects. Because I suffer from depression, my psychiatrist wants me to be on an antidepressant of some kind while I taper off Effexor. Hopefully, someday I can taper off Wellbutrin.

Jun 16, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Just updating my experience with tapering from 75 mg Effexor after taking it for over 15 years. I have taken 3 months to get down to 18.5 mg every other day. I tried reducing faster but experienced more zaps, nausea, etc., so I began tapering more slowly from 75 mg to 37.5 to 18.5 daily to now 18.5 every other day. I have found that CBD oil does help. 3 drops sublingually twice daily seems to work for me. I still get occasional sharp head pains that last a few seconds, some nausea, and even constipation (not sure how much of that is related to venlafaxine). My psychiatrist did put me on 150 mg Wellbutrin XR when I started withdrawal from Effexor, and I believe that prevented me from relapsing into depression. I am trying to be very patient as the very gradual withdrawal has helped minimize the side effects of withdrawal from Effexor. Optimistically, I hope to be Effexor free within 3 months.

Apr 29, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

thanks Nancy. I am taking it very slowly. I have had some nausea and light "brain zaps" as well as some joint aches. The Wellbutrin seems to help some. I might try CBD oil (without THC) if my psychiatrist has no objections. I am reluctant to combine OTC meds. without understanding their risks/benefits.

Apr 28, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I have found the discussions here very helpful. I am tapering from Venlafaxine 75 mg. after taking it for over 18 years. I tried once before cold turkey but the withdrawal was so difficult I went back on it. Fortunately a new psychiatrist is helping me taper and she put me on Wellbutrin 150 mg XR to help with the transition. I have begun by halving the Venlafaxine tablets (I am not on the XR med). I am going to try to taper over 3 weeks, but if it is too difficult I will take longer. I hope to then go to 18.5 (one quarter of my current tablet) for another 3 weeks before stopping. I am in week 2, and I have had some issues but no brain zaps yet. After reading a lot of medical literature about this drug, I really regret that my GP put me on this years ago. It has probably contributed to my hypertension and a few other health issues over the years. My heart goes out to all of you who are having a lot of trouble discontinuing. It is hard enough to deal with depression and anxiety without the added problems of discontinuation syndrome. Best to all of you